Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Sioux Falls, SD

July 9, 2009Lyon County, Osceola County, Iowa; Nobles County, Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 7:44 PM CDT for Lyon County, Osceola County, Iowa; Nobles County, Rock County, Minnesota. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 7:44 PM CDT (00:44 UTC)
Expired
Jul 9, 2009, 8:30 PM CDT
In force
46 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lyon County, IA, Osceola County, IA, Nobles County, MN, Rock County, MN

The radar

The Sioux Falls radar (KFSD), 69 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 7:47 PM CDTHAIL 1.75Ellsworth, MN
Jul 9, 8:22 PM CDTHAIL 1.752 W Worthington, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 100044
SVRFSD
IAC119-143-MNC105-133-100130-
/O.NEW.KFSD.SV.W.0151.090710T0044Z-090710T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
744 PM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LYON COUNTY IN NORTHWEST IOWA
  NORTHWESTERN OSCEOLA COUNTY IN NORTHWEST IOWA
  NOBLES COUNTY IN SOUTHWEST MINNESOTA
  EXTREME SOUTHEASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF ELLSWORTH...OR 6
  MILES NORTHEAST OF ROCK RAPIDS...AND WAS MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLSWORTH AROUND 750 PM CDT...
  ADRIAN AROUND 805 PM CDT...
  RUSHMORE AROUND 810 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4378 9591 4357 9547 4340 9587 4346 9618
TIME...MOT...LOC 0043Z 231DEG 30KT 4347 9606

$$

CHAPMAN
3 follow-up statements
000 
WWUS53 KFSD 100054
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
754 PM CDT THU JUL 9 2009

IAC119-143-MNC105-133-100130-
/O.CON.KFSD.SV.W.0151.000000T0000Z-090710T0130Z/
OSCEOLA IA-LYON IA-ROCK MN-NOBLES MN-
754 PM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT 
FOR SOUTHWESTERN NOBLES...EXTREME SOUTHEASTERN ROCK...NORTHEASTERN 
LYON AND NORTHWESTERN OSCEOLA COUNTIES...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLSWORTH...OR 12 MILES
NORTHEAST OF ROCK RAPIDS...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
ADRIAN AROUND 805 PM CDT...
RUSHMORE AROUND 810 PM CDT...

AT 747 PM CDT...A TRAINED WEATHER SPOTTER REPORTED GOLF BALL SIZE 
HAIL IN ELLSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4378 9591 4357 9547 4340 9587 4346 9618
TIME...MOT...LOC 0053Z 231DEG 30KT 4352 9597

$$

CHAPMAN
000 
WWUS53 KFSD 100107
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT THU JUL 9 2009

MNC133-100115-
/O.CAN.KFSD.SV.W.0151.000000T0000Z-090710T0130Z/
ROCK MN-
807 PM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4350 9586 4352 9595 4378 9591 4357 9547
      4340 9587
TIME...MOT...LOC 0105Z 231DEG 30KT 4357 9579

$$

IAC119-143-MNC105-100130-
/O.CON.KFSD.SV.W.0151.000000T0000Z-090710T0130Z/
OSCEOLA IA-LYON IA-NOBLES MN-
807 PM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NOBLES...EXTREME EASTERN LYON AND NORTHWESTERN OSCEOLA
COUNTIES...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING BASEBALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR RUSHMORE...OR 12 MILES SOUTHWEST OF WORTHINGTON...MOVING 
NORTHEAST AT 35 MPH.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
WORTHINGTON AROUND 820 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4350 9586 4352 9595 4378 9591 4357 9547
      4340 9587
TIME...MOT...LOC 0105Z 231DEG 30KT 4357 9579

$$

CHAPMAN
000 
WWUS53 KFSD 100128
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT THU JUL 9 2009

IAC119-143-MNC105-100135-
/O.EXP.KFSD.SV.W.0151.000000T0000Z-090710T0130Z/
OSCEOLA IA-LYON IA-NOBLES MN-
828 PM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NOBLES...EXTREME EASTERN LYON
AND NORTHWESTERN OSCEOLA COUNTIES EXPIRES AT 830 PM CDT...

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT 
FOR EASTERN NOBLES COUNTY...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO NEAR BREWSTER...
WITH A THREAT OF GOLF BALL SIZE HAIL. THE SOUTHERN AND WESTERN 
PORTIONS OF NOBLES COUNTY AND LYON AND OSCEOLA COUNTIES HAVE BEEN 
CLEARED FROM THE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4350 9586 4352 9595 4378 9591 4357 9547
      4340 9587
TIME...MOT...LOC 0127Z 231DEG 30KT 4367 9561

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:00 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 9, 5:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
500 PM CDT THU JUL 9 2009

.DISCUSSION...
DUE TO ONGOING AND ADDITIONAL THREATS FOR SEVERE WEATHER WILL KEEP
DISCUSSION ON THE ABBREVIATED SIDE.  FOR TONIGHT...19Z OAX SOUNDING
INDICATED FAIRLY HEALTHY LOW LEVEL CAP REMAINING ACROSS FORECAST
AREA.  THIS HAS NOT PREVENTED ELEVATED STORMS FROM FIRING ALONG
OUTFLOW BOUNDARY EXTENDING FROM YANKTON TO ESTHERVILLE.  MAIN
BOUNDARY SITUATED FURTHER TO THE WEST...FROM KHON TO NEAR TYNDALL.
LOW LEVEL MOISTURE LINGERING A LITTLE BEHIND THE MAIN
BOUNDARY...HOWEVER MUCH DRIER AIR SITUATED BACK OFF TO THE NORTH AND
WEST WITH DEW POINTS IN THE 40S. CONVERGENCE ALONG MAIN FRONT
EXTREMELY WEAK WITH SOUTHWEST FLOW AHEAD OF THE FRONT AND NORTHWEST
BEHIND. WITH WEAK CONVERGENCE AND STRATUS GLUED TO THE MAIN
FRONT...THINK THE FAVORED AREA FOR ADDITIONAL DEVELOPMENT THIS
EVENING WILL BE ALONG OUTFLOW BOUNDARY AS THE LOW LEVEL JET DEVELOPS
AND NOT ALONG MAIN FRONT.  STILL CAN/T RULE OUT A STORM ALONG THE
MAIN BOUNDARY...AND HAVE LEFT SOME LINGERING POPS MAINLY IN THE
EVENING TO THE NORTH.  MAIN SEVERE THREAT THIS EVENING WILL BE
ELEVATED STORMS WITH 700-500 MB LAPSE RATES EXTREMELY STEEP
RESULTING IN ELEVATED INSTABILITY. EXPECT STORMS TO MAINLY CONTAIN A
HAIL AND HEAVY RAIN THREAT. WITH HEAVY RAINFALL THAT HAS FALLEN
ACROSS THE AREA OVER THE LAST WEEK...WILL KEEP FLOOD WATCHES GOING.

LOW LEVEL BOUNDARY WILL STRUGGLE TO WORK SOUTH DURING THE DAY
TOMORROW...AND WITH BASICALLY UNCAPPED ENVIRONMENT...COULD SEE
ADDITIONAL ROUNDS OF THUNDERSTORMS ALONG AND SOUTH OF FRONT. BEST
CHANCES OF THUNDERSTORMS APPEAR TO BE ACROSS NORTHWEST IOWA NEAR
STORM LAKE.

BRIEF BREAK TO ACTIVE PATTERN ON FRIDAY NIGHT INTO SATURDAY AS DRY
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS.

STRONG THETAE ADVECTION SUNDAY MORNING MAY INITIATE ADDITIONAL
ROUNDS OF THUNDERSTORMS. MODELS INDICATE SHORT WAVE KNOCKING DOWN
UPPER LEVEL RIDGE ON SUNDAY...AND HAVE INCREASED POPS DURING THE DAY
INTO OVERNIGHT.

ACTIVE PATTERN CONTINUES INTO MIDWEEK WHEN STRONG COLD FRONT WORKS
THROUGH THE AREA ON TUESDAY NIGHT.  DRIER AIRMASS WORKS INTO THE
AREA ON WEDNESDAY INTO THURSDAY...AND HAVE KEPT FORECAST DRY WITH
TEMPERATURES JUST SLIGHTLY BELOW NORMAL. /BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ013-014.

SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR SDZ067-069>071.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR SDZ040-055-056-061-
     062-065-066-068.

&&
Hazardous weather outlook, Jul 9, 11:53 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT THU JUL 09 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1153 AM CDT THU JUL 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHWEST MINNESOTA...NORTHWEST
IOWA...AND IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF THE JAMES
RIVERA. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH HAIL TO GOLF
BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES.

FLOODING...
THUNDERSTORMS WHICH ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE
AREA THIS EVENING WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED
HEAVY RAIN THE LAST FEW DAYS TO THIS MORNING. THIS THREAT WILL BE
ALONG AND EAST OF A BROOKINGS SOUTH DAKOTA TO SPRINGFIELD SOUTH
DAKOTA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS
MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND
SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FOR ISOLATED STORMS ANYTIME
THIS
AFTERNOON AND EVENING...AND MORE MORE WIDESPREAD SEVERE STORMS
AFTER
400 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jul 9, 7:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             ROCK VALLEY             43.20N 96.30W
07/09/2009  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 WSW ROCK VALLEY       43.18N 96.36W
07/09/2009  E1.75 INCH       SIOUX              IA   TRAINED SPOTTER

            GOLFBALL SIZED HAIL WAS FALLING ALONG WITH HEAVY RAIN AND
            LIGHT WINDS.

&&

TRM
Local storm report, Jul 9, 7:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             5 WSW HULL              43.16N 96.21W
07/09/2009  E1.75 INCH       SIOUX              IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             ROCK RAPIDS             43.43N 96.17W
07/09/2009  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
741 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             ROCK RAPIDS             43.43N 96.17W
07/09/2009  E1.25 INCH       LYON               IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             1 E BOYDEN              43.19N 95.98W
07/09/2009  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:19 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux41 min
Jul 9, 7:52 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola38 min
Jul 9, 8:24 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola51 min
Jul 9, 9:03 PM CDTFlash Flood WarningFSDClay, Dickinson, O'Brien, Osceola3 hr
Jul 9, 9:15 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson45 min
Jul 9, 11:59 PM CDTAreal Flood WarningFSDClay, Dickinson, O'Brien, Osceola12 hr
Jul 10, 5:10 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux35 min
Jul 10, 5:37 AM CDTFlash Flood WarningFSDPlymouth, Sioux2 hr
Jul 10, 6:36 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee25 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles45 min
Jul 9, 8:54 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles36 min
Jul 9, 9:00 PM CDTTornado WarningFSDCottonwood, Jackson, Murray, Nobles30 min
Jul 9, 9:28 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson25 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.